MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ZERO-P VA IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH ZERO-P VA IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Model Number 04.647.127S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient height reported as 170.0 cm.(b)(6).A review of the device history records has been requested.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a procedure to implant the zero profile variable angle (zero-p va) implant on (b)(6) 2018, the metallic portion (interbody plate) detached from the polymer portion.Another implant was available and was used to complete the procedure normally with a delay of approximately 5 minutes.All fragments were retrieved.This report is for one (1) zero-p va implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 04.647.127s, lot: l984078.Manufacturing location: mezzovico, release to warehouse date: jul 23, 2018, expiry date: jul 01, 2028.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The device was found in a good condition.The plastic part is detached from the metallic part.The returned device was tested at customer quality department and the complaint condition could not be confirmed.The functionality of the device was given, as the parts could be assembled/ disassembled as per design intended.Investigation has shown that the complaint condition is unconfirmed.The exact root cause could not be determined as no detailed clinical information available.Additionally, the complained malfunction could not be reproduced as device passed the required functional check successfully.Based on this result we conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacture date dhr review was completed.Part: 04.647.127s lot: l984078 manufacturing site: mezzovico release to warehouse date: 23.July 2018 expiry date: 01.July 2028 the device history record shows this lot of 8 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition h3, h6: customer quality conducted an investigation of the returned device investigation selection investigation site: cq zuchwil selected flow: 2.Device interaction/ functional visual inspection: the device was found in a good condition.The plastic part is detached from the metallic part.Function test: the returned depth gauge was tested at customer quality department and the complaint condition could not be confirmed.The functionality of the device was given, as the parts could be assembled/ disassembled as per design intended.Dimensional inspection: not required per selected investigation flow as root cause cannot be reeplicated.Document/ specification review: not required per selected investigation flow as root cause cannot be reeplicated.Summary: our investigation has shown that the complaint condition is unconfirmed.Unfortunately we cannot determine the exact root cause as no detailed clinical information.Also we could not reproduce the complained malfunction as device passed the required functional check successfully.Based on this result we conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Udi device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date correction in event description device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in france as follows: it was reported that during a procedure to implant the zero profile variable angle (zero-p va) implant on september 17, 2018, the metallic portion (interbody plate) detached from the polymer portion.Another implant was available and was used to complete the procedure normally with a delay of approximately 5 minutes.All fragments were retrieved.

Brand Name
ZERO-P VA IMPLANT 7MM HEIGHT LORDOTIC-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7958471
Report Number8030965-2018-57240
Device Sequence Number1514642
Product Code OVE
UDI-Device Identifier10705034750736
UDI-Public(01)10705034750736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.127S
Device Catalogue Number04.647.127S
Device Lot NumberL984078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/13/2018
11/14/2018
12/14/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/14/2018
11/15/2018
12/14/2018
Patient Sequence Number1
Patient Weight83